Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

im having bad brain fog, im having mood swings, i

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 2004
Answered : 2885 Questions
Question
im having bad brain fog, im having mood swings, i cant think straight, i feel very detached, i cant even leave my house because i csnt function, my short term memory is gone. i never had this problem before till i was put on a benzodiazepines? ive been off for 5 months
Sat, 10 Feb 2018 in Headache and Migraines
 
 
Answered by Dr. Erion Spaho 1 hour later
Brief Answer:
Improvement may take up to twelve months.

Detailed Answer:
Hello and thanks for using Healthcaremagic.com.

I have read your question and understand your concerns.

Cognitive impairment as a possible adverse effect of drugs use is a well known feature ( benzodiazepines may cause cognitive impairment in about 20-30% of the patients).

I think in your case anxiety and depression besides benzodiazepines withdrawal are contributing to cognitive impairment since these issues are lasting.

Since benzodiazepines adverse effects are difficult to be treated, ( improvement with time is expected in six to twelve months ), anxiety and depression correct treatment is necessary to improve your condition.

In mean time, reversible causes such cobalamin deficiency should be investigated further with appropriate blood tests and a healthy lifestyle should be followed.

Hope you found the answer helpful.

Let me know if I can assist you further.

Take care.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor